# SDR 2009FA0000668

- Difficulty date: July 21, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Aircraft: N504B
- Make and model: Beech A35
- Aircraft serial: D1526
- Aircraft time: 2,158 hours
- Engine: Cont E2258
- Engine time: 2,158 hours
- Propeller: Hartzl HCD2MV207
- System (JASC): 6110 · Propeller Assembly
- Part: Diaphragm
- Part number: B1192
- Condition: Cracked
- Location: Propeller Hub
- Part time: 194 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: B, A

## Discrepancy

ACFT EXPERIENCED AN IN FLIGHT FAILURE OF THE PROPELLER PITCH CHANGE DIAPHRAGM.  THE PILOT PERFORMED AN EMERGENCY DECENT AND A NORMAL LANDING AT THE AIRPARK.  UPON SHUTDOWN A TOTAL OF 7 QUARTS OF OIL HAD BEEN LOST.  THE DIAPHRAGM HAD BEEN REPLACED 2 YEARS AGO AND HAD LESS THAN 200 HOURS TIME IN SERVICE.  ONCE DIAPHRAGM WAS REMOVED, A SMALL TEAR WAS EVIDENT ON THE OUTSIDE CONSISTENT WITH A PRESSURE FAILURE FROM THE INSIDE OUT.  LOOKING AT THE INSIDE OF THE DIAPHRAGM REVELED NUMEROUS CRACKS IN THE MATERIAL.  PILOT STATED THE ONLY OPERATING CHANGE MADE IN THAT TIME WAS A SWITCH FROM 100 TO 100 PLUS OIL .
